Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 145, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 7, 2018, 12:58 PM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2018, 12:58 PM EDT (16:58 UTC)
- Expired
- Aug 7, 2018, 1:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 5.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:02 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 7, 11:02 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1102 AM EDT Tue Aug 7 2018 .SYNOPSIS... Periodic shower and thunderstorm chances will continue until the passage of a Wednesday cold front. Dry weather is expected by Thursday afternoon with weak high pressure. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Convection will continue to be limited heading into the afternoon with no apparent shortwaves just upstream in latest WV imagery and 12Z soundings for KPIT and upstream indicate convective temperatures in the mid 80s. Later this afternoon as weak wave will eventually begin to cross and trigger convection ...but coverage should be relatively low. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... Precip. will remain likely through Wednesday as another crossing shortwave holds up frontal progress and supports additional convection. Passage of that system will diminish the potential, and passage of the parent trough is projected to end it on Thursday. Short term temperatures will ease back to near the averages with decisive frontal passage. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Broad upr troughing is still progged over the Ern CONUS through the weekend, with daily rain chances and near average temperature anticipated for the Upr OH Region. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... VFR is expected through much of the TAF period, though brief MVFR in fog is expected at BVI and DUJ. Tstms and brief restrictions are expected during the afternoon with building instability and another crossing shortwave. Maintained a VCTS mention, along with a tempo during the most likely time to see ts. Shower chances should continue tonight with the crossing wave. OUTLOOK... Periodic restrictions are likely through Wednesday with a crossing cold front. Restrictions are possible Fri aftn and Sat with low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Aug 7, 3:02 AM EDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 302 AM EDT Tue Aug 7 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-080715- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 302 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Scattered to numerous showers and thunderstorms are expected today with the encroachment of a cold front. There is a chance that an isolated storm or storm-cluster could produce damaging wind gusts of 50 to 60 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. 15/07
In the hours before
Special weather statement, Aug 7, 12:49 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 1249 PM EDT TUE AUG 7 2018 PAZ029-073-075-076-071730- Fayette Ridges-Westmoreland-Washington-Fayette- 1249 PM EDT TUE AUG 7 2018 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT EASTERN WASHINGTON...SOUTH CENTRAL WESTMORELAND AND NORTHWESTERN FAYETTE COUNTIES... At 1249 PM EDT, a strong thunderstorm was located near Brownsville, or 11 miles northwest of Uniontown, moving east at 15 mph. Wind gusts up to 45 mph are possible with this storm. Locations impacted include... Connellsville... Mount Pleasant... Scottdale... Brownsville... South Connellsville... Perryopolis... Dunbar... West Brownsville... Roscoe... Everson... Fayette City... Allenport... LAT...LON 4001 7990 4009 7987 4016 7952 3997 7949 TIME...MOT...LOC 1649Z 264DEG 14KT 4004 7983 34
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:49 PM EDT | Special Weather Statement | PBZ | Fayette | 41 min |
| Aug 7, 1:53 PM EDT | Special Weather Statement | PBZ | Preston | 37 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.